Alert archive / Oregon / Wind Advisories in 2013
Wind Advisory 9, NWS Medford, OR
NWS Medford, OR issued this wind advisory at May 12, 2013, 2:35 PM PDT for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at May 13, 2013, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2013, 2:35 PM PDT (21:35 UTC)
- In effect from
- May 13, 2013, 11:00 AM PDT
- Expired
- May 13, 2013, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
329 WWUS76 KMFR 122135 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 235 PM PDT SUN MAY 12 2013 ...GUSTY SOUTHWEST WINDS MONDAY AFTERNOON AND EVENING... .A COLD FRONT WILL PASS THROUGH THE AREA TOMORROW BRINGING SOUTHWEST WINDS BECOMING WESTERLY BEHIND THE FRONT. GUSTS OF 45 TO 55 MPH ARE EXPECTED OVER AND AROUND THE HIGHER ELEVATIONS OF KLAMATH AND LAKE COUNTIES IN SOUTHERN OREGON...AND MODOC COUNTY IN NORTHERN CALIFORNIA. CAZ085-ORZ030-031-130545- /O.NEW.KMFR.WI.Y.0009.130513T1800Z-130514T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 235 PM PDT SUN MAY 12 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...MONDAY AFTERNOON THROUGH EARLY EVENING. * LOCATIONS INCLUDE: THE HIGHEST ELEVATIONS OF LAKE AND KLAMATH COUNTIES...AND THE AREA AROUND SUMMER LAKE. . * IMPACTS...THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...AS WELL AS PORTIONS OF HIGHWAYS 140 AND 395 IN SOUTHEAST OREGON...AND HIGHWAY 299 IN NORTHEAST CALIFORNIA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BPN
4 follow-up statements
732 WWUS76 KMFR 130540 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1040 PM PDT SUN MAY 12 2013 ...GUSTY SOUTHWEST WINDS MONDAY AFTERNOON AND EVENING... .A COLD FRONT WILL PASS THROUGH THE AREA TOMORROW BRINGING SOUTHWEST WINDS BECOMING WESTERLY BEHIND THE FRONT. GUSTS OF 45 TO 55 MPH ARE EXPECTED OVER AND AROUND THE HIGHER ELEVATIONS OF KLAMATH AND LAKE COUNTIES IN SOUTHERN OREGON...AND MODOC COUNTY IN NORTHERN CALIFORNIA. CAZ085-ORZ030-031-131345- /O.CON.KMFR.WI.Y.0009.130513T1800Z-130514T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1040 PM PDT SUN MAY 12 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...MONDAY AFTERNOON THROUGH EARLY EVENING. * LOCATIONS INCLUDE: THE HIGHEST ELEVATIONS OF LAKE AND KLAMATH COUNTIES...AND THE AREA AROUND SUMMER LAKE. . * IMPACTS...THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...AS WELL AS PORTIONS OF HIGHWAYS 140 AND 395 IN SOUTHEAST OREGON...AND HIGHWAY 299 IN NORTHEAST CALIFORNIA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SK
699 WWUS76 KMFR 131000 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 300 AM PDT MON MAY 13 2013 CAZ085-ORZ030-031-132300- /O.CON.KMFR.WI.Y.0009.130513T1800Z-130514T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 300 AM PDT MON MAY 13 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING. * LOCATIONS INCLUDE: THE HIGHEST ELEVATIONS OF LAKE...KLAMATH...AND MODOC COUNTIES...AND THE AREA AROUND SUMMER LAKE. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...AS WELL AS PORTIONS OF HIGHWAYS 140 AND 395 IN SOUTHEAST OREGON...AND HIGHWAY 299 IN NORTHEAST CALIFORNIA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SK
023 WWUS76 KMFR 132039 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 139 PM PDT MON MAY 13 2013 CAZ085-ORZ030-031-140300- /O.CON.KMFR.WI.Y.0009.000000T0000Z-130514T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 139 PM PDT MON MAY 13 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING. * LOCATIONS INCLUDE: THE HIGHEST ELEVATIONS OF LAKE...KLAMATH... AND MODOC COUNTIES...AND THE AREA AROUND SUMMER LAKE. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...AS WELL AS PORTIONS OF HIGHWAYS 140 AND 395 IN SOUTHEAST OREGON...AND HIGHWAY 299 IN NORTHEAST CALIFORNIA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
830 WWUS76 KMFR 140257 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 757 PM PDT MON MAY 13 2013 ...WIND ADVISORY WILL BE ALLOWED TO EXPIRE... CAZ085-ORZ030-031-140400- /O.EXP.KMFR.WI.Y.0009.000000T0000Z-130514T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 757 PM PDT MON MAY 13 2013 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. * WINDS...WINDS ARE DIMINISHING. THEREFORE...THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM PDT THIS EVENING. $$ BTL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at May 12, 8:32 AM PDT, 6 hours 3 minutes earlier.
Area forecast discussion, May 12, 8:32 AM PDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 832 AM PDT SUN MAY 12 2013 .UPDATE...CURRENT FORECAST APPEARS ON TRACK FOR NOW...SO THERE HAVE BEEN NO UPDATES THIS MORNING. MAJOR CONCERNS TODAY WILL REVOLVE AROUND PRECIPITATION CHANCES AND GUSTY WINDS OVER HIGHER TERRAIN AND THE EAST SIDE...WHICH IN THE LATTER AREA MAY REACH ADVISORY CRITERIA TOMORROW. OTHERWISE...NO MAJOR CHANGES EXPECTED TODAY. && .AVIATION...BASED ON THE 12/12Z TAF CYCLE. A COLD FRONT APPROACHING THE COAST WILL SLOW AS IT BRUSHES THE COAST TODAY...MOVING INLAND TONIGHT AND MONDAY. MVFR CIGS ARE EXPECTED ALONG THE COAST THROUGH EARLY THIS MORNING...CLEARING TO VFR BETWEEN 15Z TO 17Z. HOWEVER MVFR CIGS ARE EXPECT TO REDEVELOP ALONG THE COAST IN THE EARLY EVENING AND CONTINUE OVERNIGHT. INLAND EXPECT VFR CONDITIONS TODAY AND TONIGHT. RAIN WILL DEVELOP ALONG THE COAST AND SPREAD INLAND TONIGHT INTO MONDAY. AREAS OF MOUNTAIN OBSCURATIONS WILL DEVELOP FROM THE CASCADES WEST AS WELL TONIGHT INTO MONDAY. ALSO WINDS WILL YIELD SOME AFTERNOON AND EVENING LOW LEVEL TURBULENCE POTENTIAL ON MONDAY. && .PREV DISCUSSION... /ISSUED 315 AM PDT SUN MAY 12 2013/ DISCUSSION...COOLER TEMPERATURES ARE EXPECTED IN MOST LOCATIONS THE NEXT COUPLE DAYS AS TROUGHING APPROACHES THE AREA FROM THE WEST TODAY...AND THEN A COLD FRONT PASSES THROUGH NORTHERN CALIFORNIA AND SOUTHERN OREGON TOMORROW. WE CONTINUE TO FEATURE MOSTLY SLIGHT CHANCES OF LIGHT RAIN TODAY IN THE UMPQUA BASIN AND THE COAST...AND PORTIONS OF THE CASCADES NORTH OF CRATER LAKE. AN UNSEASONABLY STRONG 100-KT JET WILL APPROACH THE CWA MONDAY...REFLECTING TO THE SURFACE AS A SHARP COLD FRONT...COOLING TEMPERATURES BY 15 DEGREES COMPARED TO TODAY. THIS IS A DEPARTURE FROM THE VERY WARM SPELL OVER THE PAST SEVERAL WEEKS...WITH INLAND AREAS EXPECTED TO REACH NORMAL VALUES FOR ONLY THE SECOND DAY IN THE PAST 23. THE FRONT WILL GENERATE PRECIPITATION...AGAIN MOSTLY FOCUSED OVER THE NORTHERN CASCADES...UMPQUA BASIN...AND THE COAST. IN THOSE AREAS...RAINFALL WILL BE LIGHT TO MODERATE WITH PRECIPITATION AMOUNTS NEAR A QUARTER INCH IN SOME PLACES. THIS FRONT WILL ALSO CREATE GUSTY WINDS AT MOST LOCATIONS...ESPECIALLY OVER LAKE AND MODOC COUNTIES WHERE GUSTS WILL REACH NEAR 45 MPH MONDAY AFTERNOON. WE HAVE LEANED TOWARDS MOS GUIDANCE FOR EXPECTED WIND SPEEDS...AND WIND ADVISORY CRITERIA COULD BE REACHED AND WILL BE LOOKED AT FURTHER ON THE DAY SHIFT. A WARMING AND DRYING TREND IS EXPECTED ON TUESDAY AND WEDNESDAY WITH LOW AMPLITUDE RIDGING OVER THE FORECAST AREA. MODELS SUGGEST THIS WILL QUICKLY CHANGE ON THURSDAY AS ANOTHER TROUGH MOVES IN. THIS TROUGH HAS THE POTENTIAL TO GENERATE WIDESPREAD WETTING RAINS...AND HAVE BUMPED UP POPS SOME AND IF MODEL TRENDS CONTINUE...POPS WILL NEED TO BE INCREASED SIGNIFICANTLY ON THE DAYSHIFT. SHOWERS COULD CONTINUE INTO FRIDAY...AND TEMPERATURES WILL CONTINUE TO BE NEAR OR JUST BELOW NORMAL. WEAK RIDGING AND MOSTLY DRY CONDITIONS ARE EXPECTED SATURDAY. AVIATION...A COLD FRONT APPROACHING THE COAST WILL SLOW AS IT BRUSHES THE COAST OVER THE NEXT 24 HOURS. MVFR IS POSSIBLE AT TIMES THROUGH THIS MORNING ALONG AND NEAR THE COAST...LIFTING TO VFR THIS AFTERNOON BUT RETURNING TO MVFR THIS EVENING AND OVERNIGHT. MOUNTAIN OBSCURATION IS POSSIBLE THIS EVENING AND OVERNIGHT AS MOISTURE INCREASES. INLAND LOCATIONS SHOULD REMAIN VFR THROUGH TODAY. ON MONDAY...WINDS WILL YIELD SOME AFTERNOON AND EVENING LOW LEVEL TURBULENCE POTENTIAL WITH GUSTY WINDS MOST PLACES. RAIN WILL ARRIVE ALONG THE COAST MONDAY AS THE FRONT PUSHES MORE DEFINITIVELY INLAND. CLIMATE...MOST INLAND LOCATIONS HAVE FEATURED ABOVE NORMAL HIGH TEMPERATURES 21 OF THE PAST 23 DAYS. A TREND TOWARDS NORMAL OR JUST BELOW NORMAL TEMPERATURES IS EXPECTED OVER THE NEXT WEEK. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS...NONE. BPN/NSK/CMC
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:41 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 27 hr |
Nearby
Wind Advisories in Oregon, 2013Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.